advertisement
Question
Posted by: Vanessa | 2011-05-17

HEART MEDICATION

Good morning Dr Tyrrell

Could you please clarify something for me. A friend suffered a blockage to the heart and had an angiogram since his been taking the heart medication he has developed pains in his legs and also diabetes. Could the medicatin be the cause of this?

Thanks

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCardiologist

Morning Vanessa.

The pains in the legs could be due to a statin, drugs to lower cholesterol which your friend is almost certainly taking. He should discuss this with his cardiologist.

The diabetes is very unlikely to be due to medication. More likely is that he has been diabetic for some time, without knowing it, and that the diabetes came to light because he was tested when he suffered the blockage. Does he have a family history of diabetes? Is he overweight?
He should discuss this aspect with his cardiologist as well.

I trust he will make a full recovery.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Cardiologist | 2011-05-17

Morning Vanessa.

The pains in the legs could be due to a statin, drugs to lower cholesterol which your friend is almost certainly taking. He should discuss this with his cardiologist.

The diabetes is very unlikely to be due to medication. More likely is that he has been diabetic for some time, without knowing it, and that the diabetes came to light because he was tested when he suffered the blockage. Does he have a family history of diabetes? Is he overweight?
He should discuss this aspect with his cardiologist as well.

I trust he will make a full recovery.

Reply to Cardiologist

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement